Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it because of depression or mental disorder that I feel down, hopeless and anxiety ?

I'm not sure if I have depression or another mental disorder. I have been feeling down, hopeless, and alone lately. I am always tired, I usually can t fall asleep for a while after I go to bed and no matter how much I sleep it doesn t feel like enough. I m wondering if I have an anxiety disorder or depression. I am a fifteen year old girl. My father and most of my fathers side of the family also have depression.
Asked On : Tue, 29 Mar 2011
Answers:  1 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response

Most of your symptoms point towards depression more than anxiety. Anxiety is a condition where you feel the inner restlessness, worry about things, etc. You may be having a mix of both, but most of the symptoms go with a description of depression.

If you have a family history of depression, you may be at a slightly higher risk of developing depression yourself. But you may also need to rule out any other causes such a hypothyroidism. Get your thyroid hormones checked. Low functioning thyroid can also present as depression.

Hope this helps. Take care.

Abhijeet Deshmukh, MD
Answered: Wed, 6 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor